MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG30038UX
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that three onyx frontier coronary drug eluting stents were found to be damaged.One of the devices deployed on the back table.Stent deformation in vivo during positioning/advancement occurred on the other two devices and they started to deploy before placement in the coronary artery.Inflation devices were connected to the two devices which were damaged while advancing through the calcified lesion.The lesion was pre-dilated.Resistance was noted while advancing the devices to the lesion.Excessive force was not used.The stents were not implanted and the procedure was completed using a replacement device.The devices were inspected with issues noted.Negative prep/purging was performed on the device which deployed on the back table with issues noted.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the issues were noticed with the first device after preparation and it was not used in the patient.It was later clarified that the two stents which deformed in vivo did not start to deploy and were damaged by calcium during positioning.The lesion being treated was moderately tortuous and significantly calcified located in the left anterior descending (lad) artery with 95% stenosis.The stents were not implanted and the procedure was completed using a replacement medtronic device with no issues.It was later detailed that the two devices which deformed in vivo were inspected prior to use and negatively prepped with no issues noted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: annex d code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: lot number provided.Product analysis: the device was returned for evaluation.The stent was positioned on the balloon between the marker bands in accordance with the positioning specification.However, due to deformation, the stent did not meet the visual acceptance criteria.Deformation was observed on the proximal stent wraps, with struts raised.No deformation was evident on the distal tip.No other damage was observed on the remainder of the device.Correction: stent deformation occurred on the other two devices when trying to advance the devices through a heavily calcified lesion.The procedure was completed using a replacement onyx frontier stent of the same size with no issues.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23485763
Report Number9612164-2025-05459
Device Sequence Number18773304
Product Code NIQ
UDI-Device Identifier00763000511531
UDI-Public(01)00763000511531(17)280627(10)0012893979(20)01
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG30038UX
Device Catalogue NumberONYXNG30038UX
Device Lot Number0012893979
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Supplement Date Received by Manufacturer11/11/2025
01/05/2026
01/23/2026
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date11/20/2025
01/15/2026
01/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown